- Research Article
- Open Access
Viscosity Approximation to Common Fixed Points of Families of Nonexpansive Mappings with Weakly Contractive Mappings
Fixed Point Theory and Applications volume 2010, Article number: 476913 (2010)
Let X be a reflexive Banach space which has a weakly sequentially continuous duality mapping. In this paper, we consider the following viscosity approximation sequence , where (0, 1), is a uniformly asymptotically regular sequence, and f is a weakly contractive mapping. Strong convergence of the sequence is proved.
Let be a nonempty closed convex subset of a Banach space . Recall that a self-mapping is nonexpansive if
Let be a complete metric space. A mapping is called weakly contractive if
where and is a continuous and nondecreasing function such that if and only if and .
Let be a weakly contractive mapping, where is a complete metric space, then has a unique fixed point.
In 2007, Song and Chen  considered the iterative sequence
They proved the strong convergence of the iterative sequence , where is a contraction mapping and is a uniformly asymptotically regular sequence of nonexpansive mappings in a reflexive Banach space , as follows.
Theorem 1.3 (see [3, Theorem ]).
Let be a reflexive Banach space which admits a weakly sequentially continuous duality mapping from to . Suppose that is a nonempty closed convex subset of and is a uniformly asymptotically regular sequence of nonexpansive mappings from into itself such that
where . Let be defined by (1.3) and , such that . Then as , the sequence converges strongly to , such that is the unique solution, in , to the variational inequality:
In this paper, inspired by the above results, strong convergence of sequence (1.3) is proved, where is a weakly contractive mapping.
A Banach space is called strictly convex if
A Banach space is called uniformly convex, if for all there exist such that
The following results are well known which can be founded in .
(1)A uniformly convex Banach space is reflexive and strictly convex.
(2)If is a nonempty convex subset of a strictly convex Banach space and is a nonexpansive mapping, then the fixed point set of is a closed convex subset of .
By a gauge function we mean a continuous strictly increasing function defined on such that and . The mapping defined by
is called the duality mapping with gauge function . In the case where then which is the normalized duality mapping.
Proposition 2.1 (see ).
if and only if is a Hilbert space.
is surjective if and only if is reflexive.
for all ; in particular , for all .
We say that a Banach space has a weakly sequentially continuous duality mapping if there exists a gauge function such that the duality mapping is single-valued and continuous from the weak topology to the wea topology of .
We recall  that a Banach space is said to satisfy Opial's condition, if for any sequence in , which converges weakly to , we have
It is known  that any separable Banach space can be equivalently renormed such that it satisfies Opial's condition. A space with a weakly sequentially continuous duality mapping is easily seen to satisfy Opial's condition .
Lemma 2.2 (see [9, Lemma ]).
Let be a Banach space satisfying Opial's condition and a nonempty, closed, and convex subset of . Suppose that is a nonexpansive mapping. Then is demiclosed at zero, that is, if is a sequence in which converges weakly to and if the sequence converges strongly to zero, then .
Definition 2.3 (see ).
Let be a nonempty closed convex subset of a Banach space and , where . Then the mapping sequence is called uniformly asymptotically regular on , if for all and any bounded subset of we have
3. Main Result
In this section, we prove a new version of Theorem 1.3.
Let be a reflexive Banach space which admits a weakly sequentially continuous duality mapping from to . Suppose that is a nonempty closed convex subset of and is a uniformly asymptotically regular sequence of nonexpansive mappings such that
Let be a weakly contractive mapping. Suppose that is a sequence of positive numbers in satisfying . Assume that is defined by the following iterative process:
Then the above sequence converges strongly to a common fixed point of such that is the unique solution, in , to the variational inequality
We prove the uniqueness of the solution to the variational inequality (3.3). Suppose that are distinct solutions to (3.3). Then
By adding up the above relations, we get
Thus , hence . We denote by the unique solution, in , to (3.3).
We show that the sequence is bounded. Let ; from (3.2) we get then that
Therefore is bounded.
We prove that , for all . Since the sequence is bounded, so and are bounded. Hence , thus . Let be a bounded subset of which contains . Since the sequence is uniformly asymptotically regular, we can obtain
Let , then
Hence , for all .
We show that the sequence is sequentially compact. Since is reflexive and is bounded, there exists a subsequence of such that is weakly convergent to as . Since for all , by Lemma 2.2, we have for all . Thus .
Step 2 implies that
Since is single valued and weakly sequentially continuous from to , we have
Thus . Hence the sequence is sequentially compact.
We now prove that is a solution to the variational inequality (3.3). Suppose that , then
Since as , we have
as . Hence
Thus is a solution to the variational inequality (3.3). By uniqueness, . Since the sequence is sequentially compact and each cluster point of it is equal to , then as . The proof is completed.
It is known that [10, Example ] in a uniformly convex Banach space , the Cesàro means for nonexpansive mapping is uniformly asymptotically regular. So we have the following corollary, which is a new version of [10, Theorem ].
Let be a real uniformly convex Banach space which admits a weakly sequentially continuous duality mapping from to and a nonempty closed convex subset of . Suppose that is a nonexpansive mapping, and is a weakly contractive mapping. Let be defined by
where and . Then as , converges strongly to a fixed point of , where is the unique solution in to the following variational inequality:
Alber YaI, Guerre-Delabriere S: Principle of weakly contractive maps in Hilbert spaces. In New Results in Operator Theory and Its Applications, Operator Theory: Advances and Applications. Volume 98. Birkhäuser, Basel, Switzerland; 1997:7–22.
Rhoades BE: Some theorems on weakly contractive maps. Nonlinear Analysis: Theory, Methods & Applications 2001, 47: 2683–2693. 10.1016/S0362-546X(01)00388-1
Song Y, Chen R: Iterative approximation to common fixed points of nonexpansive mapping sequences in reflexive Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2007,66(3):591–603. 10.1016/j.na.2005.12.004
Takahashi W: Nonlinear Functional Analysis. Fixed Point Theory and Its Applications. Yokohama, Yokohama, Japan; 2000:iv+276.
Xu ZB, Roach GF: Characteristic inequalities of uniformly convex and uniformly smooth Banach spaces. Journal of Mathematical Analysis and Applications 1991,157(1):189–210. 10.1016/0022-247X(91)90144-O
Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society 1967, 73: 591–597. 10.1090/S0002-9904-1967-11761-0
van Dulst D: Equivalent norms and the fixed point property for nonexpansive mappings. Journal of the London Mathematical Society 1982,25(1):139–144. 10.1112/jlms/s2-25.1.139
Browder FE: Convergence theorems for sequences of nonlinear operators in Banach spaces. Mathematische Zeitschrift 1967, 100: 201–225. 10.1007/BF01109805
Górnicki J: Weak convergence theorems for asymptotically nonexpansive mappings in uniformly convex Banach spaces. Commentationes Mathematicae Universitatis Carolinae 1989,30(2):249–252.
Song Y, Chen R: Viscosity approximate methods to Cesàro means for non-expansive mappings. Applied Mathematics and Computation 2007,186(2):1120–1128. 10.1016/j.amc.2006.08.054
A. Razani would like to thank the School of Mathematics of the Institute for Research in Fundamental Sciences, Teheran, Iran for supporting this paper (Grant no.89470126).
About this article
Cite this article
Razani, A., Homaeipour, S. Viscosity Approximation to Common Fixed Points of Families of Nonexpansive Mappings with Weakly Contractive Mappings. Fixed Point Theory Appl 2010, 476913 (2010). https://doi.org/10.1155/2010/476913
- Banach Space
- Unique Solution
- Variational Inequality
- Nonexpansive Mapping
- Contractive Mapping